Texas, 2010

Heat in Texas, July 11, 2010

July 11, 2010 · NWS CRP · 1 event in 1 county or zone

An 18-month-old boy died after he was left inside a parked vehicle in Aransas County, near Aransas Pass. The outside air temperature was in the low 90s with a heat index value near 105.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An 18-month-old boy died after he was left inside a parked vehicle in Aransas County, near Aransas Pass. The outside air temperature was in the low 90s with a heat index value near 105.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 11, 1:53 PM CST, 7 minutes earlier.

Area forecast discussion, Jul 11, 1:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SUN JUL 11 2010

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...A DRY/SUBSIDENT AIR
MASS WILL REMAIN IN PLACE OVER SOUTH TEXAS THROUGH THE PERIOD. WINDS
WILL GRADUALLY INCREASE ACROSS THE AREA THROUGH MONDAY NIGHT IN
RESPONSE TO CYCLOGENESIS OVER THE SOUTHERN PLAINS. THIS WILL LEAD TO
BREEZY CONDITIONS MONDAY AFTERNOON ALONG THE COASTAL AREAS AND
SOUTHERN COASTAL PLAINS. SMALL CRAFT EXERCISE CAUTION CONDITIONS
WILL ALSO BE LIKELY FOR THE COASTAL WATERS THROUGH THE PERIOD. THE
SATURATED SOILS WILL KEEP DAYTIME HIGHS NEAR TO SLIGHTLY BELOW
NORMAL READINGS...WITH OVERNIGHT LOWS GENERALLY RANGING FROM 3-5
DEGREES ABOVE NORMAL. MAXIMUM HEAT INDICES WILL RANGE FROM 100-109
DEGREES ACROSS SOUTH TEXAS MONDAY AFTERNOON.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...BROAD UPPER RIDGE WILL
BE IN PLACE ON TUESDAY THROUGH THURSDAY. A MODERATE LOW LEVEL FLOW
TUESDAY MORNING IS PROGGED TO RELAX SLIGHTLY THROUGH THURSDAY.
AS THE UPPER HIGH TENDS TO SHIFT TOWARDS THE 4-CORNERS REGION A
DEEPER EASTERLY FLOW ALOFT DEVELOPS LATE IN THE WEEK. THIS WILL ACT
TO INCREASE MOISTURE FRIDAY AND SATURDAY PER GFS AND
ECMWF...ESPECIALLY FOR COASTAL AREAS...TO SUPPORT SOME CONVECTION.
SEASONABLY HOT TEMPERATURES THROUGH THE PERIOD WITH A SLIGHT
DECREASE LATE IN THE PERIOD DUE TO THE MOISTURE ONSET. HEAT INDICES
WILL BE ELEVATED TOO DUE TO LOW LEVEL MOISTURE AND VERY WARM AIR
MASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  92  78  93  79  /  10  10  10  10  10
VICTORIA          76  93  77  94  77  /  10  10  10  10  10
LAREDO            78  99  80  99  79  /  10  10  10  10  10
ALICE             76  94  76  94  76  /  10  10  10  10  10
ROCKPORT          81  92  81  92  82  /  10  10  10  10  10
COTULLA           75  96  75  96  76  /  10  10  10  10  10
KINGSVILLE        78  96  79  96  79  /  10  10  10  10  10
NAVY CORPUS       78  90  80  91  81  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TM/95...SHORT TERM
AT/15...LONG TERM
Hazardous weather outlook, Jul 11, 2:46 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CDT SUN JUL 11 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
346 AM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES THIS
AFTERNOON FOR THE SOUTHERN COASTAL PLAINS SOUTH OF PORT ARANSAS
AND FOR WEBB COUNTY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES EACH
DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AK/TMT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Aransas

When
July 11, 2:00 PM CST
Where
Aransas forecast zone
Injuries
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254389.